MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS

ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Catalog Number 08836981190
Medical Device Problem Codes False Positive Result (1227); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cobas e 601 module serial number is (b)(6).The investigation reviewed the data set provided by the customer: the calibration results were within the specified ranges.The qc results were slightly lower but were still within the specified ranges.The investigation determined that the event occurred because the customer did not follow the recommendations regarding retesting and the supplemental method for confirmatory testing (only an alternative immunoassay was used).Product labeling states: "interpretation of the results - all initially reactive or borderline samples should be retested in duplicate using the elecsys anti-hcv ii assay." "retest result - one or both of the duplicate retests have a coi = 0.9.Final result/interpretation - repeatedly reactive further steps - confirmation via supplemental methods (e.G.Immunoblot or detection of hcv rna).If one or both measurements remain borderline the analysis of a follow-up sample is recommended." the investigation determined that single false positive results could occur and are covered by the assay's specificity claim.The elecsys anti-hcv ii is performing according to specifications.
 
Event or Problem Description
The initial reporter received questionable elecsys anti-hcv ii results for 3 to 4 patient samples a week tested on the cobas e 601 module.Three patient samples with discrepant results were provided: patient sample 1 on (b)(6) 2026, the initial result from the module was 6.53 coi (reactive).The repeat result from an abbott alinity analyzer with chemiluminescent microparticle immunoassay (cmia) laboratory method was "non-reactive".Patient sample 2 the initial result from the module was 7.41 coi (reactive).On (b)(6) 2026, the repeat result from an abbott alinity analyzer with the cmia laboratory method was "non-reactive".Patient sample 3 the initial result from the module was 8.71 coi (reactive).On (b)(6) 2026, the repeat result from an abbott alinity analyzer with the cmia laboratory method was "non-reactive".The doctors questioned the results, prompting the reruns.

Brand Name
ELECSYS ANTI-HCV II
Common Device Name
ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24781835
Report Number1823260-2026-01254
Device Sequence Number9888965
Product Code MZO
UDI-Device Identifier07613336166956
UDI-Public07613336166956
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K221693
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2026
Device Catalogue Number08836981190
Device Lot Number906685
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/11/2026
Initial Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown